MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GP75 TEST KIT; AST-GP75 TEST KIT 20 CARDS

BIOMERIEUX, INC. VITEK® 2 AST-GP75 TEST KIT; AST-GP75 TEST KIT 20 CARDS
Catalog Number 415670
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of false resistant oxacillin results for a patient staphylococcus aureus isolate when testing with the vitek® 2 ast-gp75 test kit (ref 415670, lot 2750973203).The isolate was collected from a nasopharyngeal sample.The initial and first repeat test obtained the same oxacillin results of mic > 4 (resistant).When testing was repeated a week later, the oxacillin result was mic 0.5 (susceptible).Initial: cefoxitin screen = neg (aes modified to pos).Oxacillin = > 4 (resistant).Mrsa pcr = neg.Pbp2a = neg.Repeat 1: cefoxitin screen = neg (aes modified to pos).Oxacillin = > 4 (resistant).Mrsa pcr = neg.Pbp2a = neg.Repeat 2 (1 week later): cefoxitin screen = neg.Oxacillin = (b)(6).Pbp2a = neg.(b)(6) pcr = (b)(6).The customer reported that the discrepant results did not lead to any adverse impact on the patient's health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding a false resistant oxacillin result for a patient staphylococcus aureus isolate in association with the vitek® 2 ast-gp75 test kit (ref 415670, lot 2750973203).The isolate was collected from a nasopharyngeal sample.Upon initial testing, a resistant oxacillin mic>=4 was obtained.Repeat testing gave susceptible oxacillin mics of 0.5 and <=0.25.The customer was unable to ship the strain for investigation.Submittal of the isolate is required in order to confirm a vitek® 2 discrepancy compared to the reference methods.The customer submitted raw data to be reviewed.Review of customer data showed that the replicate with oxacillin mic of >=4 had slightly atypical growth.The two replicates with mics of <=0.25, 0.5, respectively, did not demonstrate the slightly atypical growth.Ast-gp75 lot #2750973203 met final qc release criteria.This lot passed qc performance testing.

Brand Name
VITEK® 2 AST-GP75 TEST KIT
Common Device Name
AST-GP75 TEST KIT 20 CARDS
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key8959930
Report Number1950204-2019-00258
Device Sequence Number2860146
Product Code LON
UDI-Device Identifier03573026437183
UDI-Public03573026437183
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
N50510: S117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2020
Device Catalogue Number415670
Device Lot Number2750973203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1